Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 133, NWS Tallahassee, FL

December 16, 200726 counties in Georgia; 16 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Dec 16, 2007, 5:12 AM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Dec 17, 2007, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 5:12 AM EST (10:12 UTC)
In effect from
Dec 17, 2007, 11:00 AM EST
Expired
Dec 17, 2007, 7:00 PM EST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 161012
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
512 AM EST SUN DEC 16 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL OF THE
FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY COMBINED WITH DISPERSION INDICES GREATER THAN 75
AND 20 FOOT WIND SPEEDS AT 15 MPH OR GREATER...

...A RED FLAG WARNING IS IN EFFECT ON MONDAY AFTERNOON FOR ALL OF
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...HIGH PRESSURE WITH MUCH COOLER AND DRIER AIR WILL
BUILD ACROSS THE REGION WITH GUSTY NORTHWESTERLY WINDS TODAY. LOW
RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES AND 20
FOOT WIND SPEEDS AT 15 MPH OR GREATER WILL LEAD TO RED FLAG
CONDITIONS ACROSS NORTHWEST FLORIDA THIS AFTERNOON. ON
MONDAY...VERY LOW RELATIVE HUMIDITIES THROUGHOUT THE AFTERNOON
PERIOD WILL LEAD TO RED FLAG CONDITIONS ACROSS THE ENTIRE AREA.
ON TUESDAY...THE BEST CHANCE WILL BE ACROSS THE FLORIDA BIG BEND
AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY...MAINLY ACROSS THE INLAND AREAS.

FLZ007-009>019-026>029-034-162100-
/O.UPG.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/
/O.NEW.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
/O.CON.KTAE.FW.W.0132.071216T1800Z-071216T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
512 AM EST SUN DEC 16 2007 /412 AM CST SUN DEC 16 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-162100-
/O.UPG.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/
/O.NEW.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
512 AM EST SUN DEC 16 2007 /412 AM CST SUN DEC 16 2007/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GIBBS
3 follow-up statements
000 
WWUS82 KTAE 161851
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EST SUN DEC 16 2007

...THE RED FLAG WARNING WHICH WAS IN EFFECT THIS AFTERNOON FOR
ALL OF THE FLORIDA BIG BEND AND PANHANDLE HAS BEEN CANCELLED AS
RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT DUE TO THE VERY
COOL TEMPERATURES...

...A RED FLAG WARNING REMAINS IN EFFECT ON MONDAY AFTERNOON FOR
ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...MUCH COOLER AND DRIER AIR CONTINUES TO POUR INTO THE
REGION TODAY ON GUSTY NORTHWEST WINDS...BUT TEMPERATURES HAVE
REMAINED TOO COOL FOR RELATIVE HUMIDITIES TO APPROACH RED FLAG
LEVELS THIS AFTERNOON. THEREFORE...THE RED FLAG WARNING FOR NORTH
FLORIDA HAS BEEN CANCELLED. ON MONDAY...CONFIDENCE IS MUCH HIGHER
FOR RED FLAG CONDITIONS...AS 4 HOURS OR MORE OF RED FLAG LEVEL
RELATIVE HUMIDITY ARE EXPECTED FOR THE ENTIRE REGION.


FLZ007-009>019-026>029-034-172300-
/O.CAN.KTAE.FW.W.0132.000000T0000Z-071216T2300Z/
/O.CON.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
151 PM EST SUN DEC 16 2007 /1251 PM CST SUN DEC 16 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ MONDAY...
...RED FLAG WARNING IS CANCELLED THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THIS AFTERNOON...BUT THE RED FLAG WARNING REMAINS IN
EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ ON MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-172300-
/O.CON.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
151 PM EST SUN DEC 16 2007 /1251 PM CST SUN DEC 16 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ MONDAY...

THE RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO
6 PM EST /5 PM CST/ MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD
000 
WWUS82 KTAE 170821
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EST MON DEC 17 2007

...A RED FLAG WARNING IS IN EFFECT FOR LATE THIS MORNING INTO
EARLY EVENING FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-
CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO HIGH 
DISPERSION INDICES AND LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON FOR THE
FLORIDA EASTERN PANHANDLE AND MUCH OF THE BIG BEND DUE TO POSSIBLE
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...STRONG HIGH PRESSURE WILL DOMINATE TODAY AND MUCH
COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE TRI-STATE 
AREA. HIGH TRANSPORT WINDS AND DISPERSION INDICES WILL CONTINUE...
AND COMBINED WITH AN EXTENDED PERIOD OF LOW RELATIVE HUMIDITIES...
WILL GENERATE RED FLAG CONDITIONS EVERYWHERE. AS THE HIGH BEGINS
TO DRIFT EAST ON TUESDAY...NORTH WINDS WILL VEER TO EAST ALLOWING
FOR A MODEST INCREASE IN LOW LEVEL MOISTURE TO BE TRANSPORTED
WEST... ESPECIALLY IMPACTING THE EASTERN BIG BEND AND ADJACENT
GEORGIA COUNTIES. ELSEWHERE IN FLORIDA...CRITICAL RED FLAG
DURATIONS ARE LIKELY AND A WATCH HAS BEEN HOISTED.

FLZ007-009>014-016>019-026-027-172115-
/O.NEW.KTAE.FW.A.0111.071218T1700Z-071218T2300Z/
/O.EXT.KTAE.FW.W.0133.071217T1600Z-071218T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN-
LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
321 AM EST MON DEC 17 2007 /221 AM CST MON DEC 17 2007/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. THE NATIONAL
WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
 ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-FLZ015-028-029-034-GAZ120>131-142>148-155>161-172115-
/O.EXT.KTAE.FW.W.0133.071217T1600Z-071218T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE-
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
321 AM EST MON DEC 17 2007 /221 AM CST MON DEC 17 2007/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 171928
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EST MON DEC 17 2007

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY AS WELL AS DISPERSION INDICES ABOVE 75...

...THE FIRE WEATHER WATCH WHICH WAS IN EFFECT ACROSS THE FLORIDA
BIG BEND AND PANHANDLE FOR TUESDAY AFTERNOON HAS BEEN CANCELLED...

.DISCUSSION...MUCH DRIER AIR IS RESULTING IN WIDESPREAD RED FLAG
CONDITIONS ACROSS THE REGION THIS AFTERNOON...BUT INCREASING HIGH
LEVEL CLOUDINESS AND LOW LEVEL MOISTURE WILL RESULT IN HIGHER
AFTERNOON RELATIVE HUMIDITIES ON TUESDAY. THIS SHOULD KEEP OUR
ALABAMA AND GEORGIA COUNTIES WELL ABOVE RED FLAG LEVELS AND OUR
FLORIDA COUNTIES JUST ABOVE RED FLAG CRITERIA. 


FLZ007-009>014-016>019-026-027-180000-
/O.CAN.KTAE.FW.A.0111.071218T1700Z-071218T2300Z/
/O.CON.KTAE.FW.W.0133.000000T0000Z-071218T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN-
LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
228 PM EST MON DEC 17 2007 /128 PM CST MON DEC 17 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-FLZ015-028-029-034-GAZ120>131-142>148-155>161-180000-
/O.CON.KTAE.FW.W.0133.000000T0000Z-071218T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE-
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
228 PM EST MON DEC 17 2007 /128 PM CST MON DEC 17 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 16, 4:05 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 16, 4:05 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EST SUN DEC 16 2007

...TORNADO WATCH NUMBER 739 HAS BEEN CANCELLED FOR ALL OF THE
FLORIDA EASTERN BIG BEND...

...FLASH FLOOD WATCH HAS BEEN CANCELLED FOR DIXIE AND LAFAYETTE
COUNTIES...

...LAKE WIND ADVISORY IN EFFECT TODAY...

.SYNOPSIS...
VERY BUSY SHIFT. SAT LATE INTO OVERNIGHT HOURS...NEGATIVELY TILTED
TROUGH DIGGING EWD FROM LWR MISS VALLEY OH/TENN VALLEYS AIDED
STRONG INFLUX OF OLGA GENERATED TROPICAL PLUME INTO CWA. THIS PUSHED
SQUALL AND COLD FRONT RAPIDLY EWD. WITH LOW LEVEL REMNANT OF OLGA
ACCELERATING NEWD AND BECOMING ABSORBED INTO STRENGTHENING SW
STEERING FLOW. THIS AGGRAVATES THE THREAT OF ECHO TRAINING AS NOTED
ON AREA RADARS. ADD DEW POINTS NEAR 70 DEGREES ...STRONG WARM FRONT
ACROSS SE GA SERVING AS FOCUS FOR LIFT AND VERY GOOD DEEP LYR SHEAR
COMBINED TO GENERATE SEVERAL SEVERE THUNDERSTORMS AND TORNADOES OVER
CWA SAT EVENING INTO LATE NIGHT ESPECIALLY ALONG INTERSECTION OF
ADVANCING SQUALL/WARM FRONT. THIS ACCOUNTED FOR TORNADO AND FLASH
FLOOD WATCH. AT 2 AM EST...SQUALL ACROSS DIXIE AND FRONT STARTING TO
CATCH UP NOW CROSSING APALACHICOLA AND WILL BARRELING THRU REST OF
CWA THRU SUNRISE. CONDITIONS RAPIDLY IMPROVING FROM W-E AND TORNADO
WATCH AND MOST OF FLOOD WATCH EXPIRED B4 3 AM EST.

AT UPPER LEVELS
PROGRESSIVE LARGE-SCALE PATTERN WILL PERSIST THRU SHORT TERM. NEXT
UPSTREAM TROUGH WILL MOVE EWD INTO THE PACIFIC NW LATER TODAY. THIS
WILL WORK ON UPPER TROUGH/LOW (RESPONSIBLE FOR SATURDAY STORMS) TO
TRANSLATE NEWD FROM THE OH VALLEY THIS MORNING INTO NEW ENGLAND AND
SRN QUEBEC BY MONDAY MORNING. RESULT IS NEAR ZONAL FLOW ACROSS MOST
OF CONUS THRU EARLY WORK WEEK.

AT LOWER LEVELS
DEEP LOW ASSOCD WITH ABOVE TROUGH OVER THE OH VALLEY THIS MORNING
EXPECTED WEAKEN OVER SRN NEW ENGLAND THIS AFTN AS SECONDARY COASTAL
LOW SIGNIFICANTLY DEEPENING AS IT MOVES UP ATLC COAST NEWD THROUGH
SRN NEW ENGLAND INTO NEW BRUNSWICK. TRAILING COLD FRONT SHOULD
QUICKLY MOVE OFF THE SERN ATLANTIC COAST THIS MORNING...AND THROUGH
THE FL PENINSULA TO KEY WEST BY LATE AFTERNOON. IN WAKE OF COLD
FRONT...COLD HIGH PRESSURE OVER LOUISIANA COAST WILL BUILD EAST
AND REACH EASTERN MISSISSIPPI BY DAYBREAK TODAY...WITH RIDGE AXIS
EXTENDING EAST ACROSS THE GULF COAST STATES. LOCALLY THIS TRANSLATES
TO GUSTY NORTHWEST WINDS AND CLEARING SKIES WITH MUCH COLDER AND
DRIER CONDITIONS THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY).
TODAY...SMALL CHANCE OF SHOWERS WILL LINGER UNTIL AROUND 9-10 AM EST
SE BIG BEND. OTHERWISE...BLUSTERY APTLY DESCRIBES THE DAY.
TEMPERATURES WILL BE AT LEAST DEGREES COLDER THAN YESTERDAY AND 25
TO 30 DEGREES COLDER COMPARED TO THOSE EXPERIENCED LAST WEEK.
PREFERRED A WEIGHTED BLEND TOWARD THE MAV GUIDANCE NUMBERS HERE AS
THE MET NUMBERS SEEM JUST A LITTLE TOO COLD. ALSO...EXPECT SUSTAINED
WINDS AND/OR FREQUENT GUSTS 20 TO 25 MPH SO LAKE WIND ADVISORY IN
EFFECT.

TONIGHT...WITH HIGH BUILDING EAST...STRONG COLD AIR ADVECTION WILL
BE CONTINUING AND THE FACT THAT SOME LIGHT WINDS WILL CONTINUE
THROUGH THE NIGHT ISNT SIGNIFICANT ENOUGH TO KEEP TEMPERATURES
ABOVE FREEZING. WINDS WILL STAY UP ENOUGH TO LIKELY PREVENT FROST. A
FREEZE WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA AND WILL LIKELY
BE UPGRADED TO A WARNING BY DAY SHIFT. WINDS WILL DECREASE JUST
ENOUGH TO PREVENT NEED FOR A WIND CHILL ADVISORY.

MONDAY...WINDS WILL FINALLY ABATE...COLD AIRMASS REMAINS IN PLACE.
DESPITE AMPLE SUNSHINE...LOW SUN ANGLE WILL ONLY SUPPORT MAX
TEMPERATURES IN THE 50S GIVING US OUR SECOND CONSECUTIVE DAY
WITH TEMPERATURES BELOW NORMAL.

MONDAY NIGHT...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST
AFFORDING THE COLDEST NIGHT OF THE SEASON THUS FAR. LATEST MAV
GUIDANCE IS GOING FOR THE MID 20S AREA WIDE...BUT THE MET IS A
LITTLE WARMER. AT THIS POINT GIVEN THAT THE SURFACE RIDGE WILL SET
UP A LITTLE NORTH OF THE REGION CONDITIONS ARENT ALL THAT FAVORABLE
FOR A HARD FREEZE...BUT GIVEN HOW COLD AND DRY THIS AIRMASS
IS...WILL KEEP TEMPERATURES NEAR 25 DEGREES MOST LOCATIONS. ONE
POTENTIAL PROBLEM FOR VERY COLD TEMPERATURES COULD BE SOME CIRRUS
MOVING OVERHEAD TOWARD DAYBREAK.

TUESDAY...ANOTHER DRY DAY. WITH HIGH MOVING EWD AND SURFACE RIDGE
OFFSHORE BUILDING SWWD ACROSS CWA...LOW LEVEL FLOW VEERS TO ELY
ALLOWING SOME LOW LEVEL MOISTURE TO ADVECT IN. MINS REBOUND TO
SLIGHTLY ABOVE FREEZING INLAND LOCATIONS.

&&

.LONG TERM...WEDNESDAY-FRIDAY.
WEDNESDAY INTO THURSDAY...THE STRONG HIGH PRESSURE WILL SHIFT
FURTHER ENE IN THE MID-ATLANTIC COAST AND WEDGE DOWN THE
APPALACHIANS WHILE COASTAL TROUGH DEVELOPS JUST OFFSHORE. THIS WILL
ALLOW THE WINDS TO VEER AROUND TO A MORE EAST-SOUTHEAST DIRECTION
OUT AHEAD OF ANOTHER DEVELOPING SYSTEM WEST OF THE REGION. MORNING
LOWS WILL AGAIN DROP TO NEAR OR BELOW FREEZING ACROSS INLAND
LOCATIONS WITH THE AFTERNOON HIGHS REACHING THE LOW/MID 60S.
GFS/ECMWF SHOW WEAK
FRONT PUSHING ACROSS THE AREA SOMETIME BEGINNING THURSDAY
AFTERNOON AND INTO THE NIGHT. BEYOND THE PERIOD AND INTO THE
WEEKEND...THE MODELS SHOW ANOTHER IMPRESSIVE SYSTEM THAT LOOKS TO
PUSH EAST ACROSS THE FORECAST AREA SOMETIME AROUND SATURDAY NIGHT
INTO SUNDAY.

&&

.AVIATION...IN WAKE OF SQUALL LINE AND COLD FRONT...GUSTY SHIFTING
WINDS WILL CONTINUE THROUGH THE DAY. FOLLOWING THE PASSAGE OF THE
FRONT WINDS WILL SHIFT TO THE NORTHWEST AND CONDITIONS WILL RAPIDLY
IMPROVE TO VFR THROUGH THE REST OF THE FORECAST PERIOD AND BEYOND.

&&

.MARINE...
NEW NAM/RUC GUIDANCE SHOWS SUSTAINED SURFACE WINDS TODAY APPROACHING
30 KTS AND 900MB WINDS 35-40KTS. WITH STRONG COLD AIR
ADVECTION...GOOD MIXING DOWN EXPECTED SO SUSTAINED GALE FORCE WINDS
A BETTER THAN AVERAGE BET...WITH GALE FORCE GUSTS A VERY GOOD WAGER.
SO GALE FORCE WARNING ISSUED FOR ALL WATERS UNTIL 11 AM EST TODAY.
SCA REMAINS UNTIL MONDAY MORNING. WINDS AND SEAS WILL BEGIN TO RELAX
ON MONDAY AS HIGH PRESSURE BUILDS OVER THE WATERS AND DROP BELOW ALL
HEADLINE CRITERIA ON TUESDAY.

&&

.FIRE WEATHER...WITH A DRY AIRMASS DESCENDING OVER THE REGION AND
WINDY CONDITIONS EXPECTED...RED FLAG WARNING LOOKS GOOD FLORIDA FOR
THIS AFTERNOON. WONT BE DRY ENOUGH ELSEWHERE YET FOR ANY
HEADLINES. BY MONDAY...THE AIRMASS DRIES OUT CONSIDERABLY WITH
DEWPOINTS DROPPING OFF INTO THE TEENS. WILL THEREFORE ISSUE A FIRE
WEATHER WATCH FOR ALL OF THE CWA WITH RH VALUES LIKELY DROPPING OFF
INTO THE TEENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  56  27  57  25 /  05   0   0   0
PANAMA CITY  56  33  58  34 /   0   0   0   0
DOTHAN       53  28  56  28 /   0   0   0   0
ALBANY       53  28  58  24 /   0   0   0   0
VALDOSTA     56  28  55  28 /  10   0   0   0
CROSS CITY   63  27  58  25 /  20   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

     FREEZE WATCH FROM LATE SUNDAY TONIGHT THROUGH MONDAY
MORNING.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH
AFTERNOON.

GA...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

    FREEZE WATCH FROM LATE SUNDAY TONIGHT THROUGH MONDAY MORNING.

     FIRE WEATHER WATCH MONDAY AFTERNOON

FL...RED FLAG WARNING FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM
     CST/ TODAY ALL COUNTIES.

      LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS
      AFTERNOON.

     FLASH FLOOD WATCH IN EFFECT FOR
    TAYLOR AND DIXIE COUNTIES UNTIL 6 AM EST  THIS MORNING.

     FREEZE WATCH FROM LATE SUNDAY TONIGHT THROUGH MONDAY MORNING

     FIRE WEATHER WATCH MONDAY AFTERNOON.

GM...GALE WARNING UNTIL 11 AM EST THIS MORNING ALL WATERS.

     SMALL CRAFT ADVISORY IN EFFECT AFTER 11 AM THIS MORNING FOR
     ALL WATERS THROUGH MONDAY MORNING.

&&

BLOCK/GIBBS
Hazardous weather outlook, Dec 16, 4:15 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 AM EST SUN DEC 16 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-170915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
415 AM EST SUN DEC 16 2007 /315 AM CST SUN DEC 16 2007/

...THE TORNADO AND FLASH FLOOD WATCHES ARE NO LONGER IN EFFECT FOR
THE SOUTHEAST BIG BEND...

...LAKE WIND ADVISORY IN EFFECT TODAY...

...GALE WARNING UNTIL 11 AM EST THIS MORNING ALL WATERS.

...SMALL CRAFT ADVISORY IN EFFECT AFTER 11 AM THIS MORNING FOR
ALL WATERS THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE STRONG COLD FRONT WILL EXIT EAST OF THE SOUTHEAST BIG BEND SOON
AFTER SUNRISE WITH CONDITIONS RAPIDLY IMPROVING FROM WEST TO EAST.
SOME RAIN WILL LINGER ACROSS MAINLY DIXIE COUNTY FOR FIRST HOURS OF
THE MORNING. IN THE WAKE OF FRONT....A BLUSTERY DAY IS ON TAP. GUSTY
NORTHWEST WINDS WILL PERSIST THROUGH AT LEAST THE AFTERNOON AS A
STRONG HIGH PRESSURE SYSTEM BUILDS IN BEHIND BRINGING A MUCH COOLER
AND DRIER AIRMASS. INLAND TEMPERATURES TONIGHT WILL DROP TO THE MID
20S AT THE COLDEST LOCATIONS AND ONLY TO AROUND FREEZING AT THE
COAST. A FREEZE WARNING WILL LIKELY BE ISSUED LATER TODAY. WINDS
SHOULD SUBSIDE ENOUGH TO PREVENT THE NEED FOR A WIND CHILL
ADVISORY.

MARINE WINDS AND SEAS WILL RAPIDLY DETERIORATE THIS MORNING WITH
GALE FORCE WINDS AND/OR GUSTS EXPECTED. A SMALL CRAFT ADVISORY WILL
BE IN EFFECT. THE RAPIDLY DRYING AIRMASS AND SWIRLING WINDS WILL
FAVOR THE SPREAD WILDFIRES SHOULD ANY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...COLD AND DRY
CONDITIONS WILL PERSIST INTO MIDWEEK WITH THE POTENTIAL FOR A
HARD FREEZE ON TUESDAY MORNING WITH TEMPERATURES BOTTOMING OUT IN
THE MID 20S. MINIMUM TEMPERATURES WILL RISE TO AT OR SLIGHTLY ABOVE
FREEZING ON WEDNESDAY MORNING. THE NEXT CHANCE OF RAIN WILL BE ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF
INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Dec 15, 11:51 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 PM EST SAT DEC 15 2007

FLZ029-034-160545-
DIXIE-LAFAYETTE-
1151 PM EST SAT DEC 15 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE AND LAFAYETTE
COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 1245 AM EST

AT 1142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MAYO...MOVING
EAST AT 25 TO 35 MPH.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Local storm report, Dec 16, 12:38 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1238 AM EST SUN DEC 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TORNADO          1 E SYLVESTER           31.53N 83.82W
12/15/2007                   WORTH              GA   PUBLIC

            POSSIBLE TORNADO. CARPORT THROWN 100 YARDS. PINE TREE
            FELL ON TRUCK. DAMAGE TO SHINGLES...WINDOWS...AND A
            SLIDING GLASS DOOR ON RESIDENCE.

&&

MROCZKA
Special weather statement, Dec 16, 1:09 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 AM EST SUN DEC 16 2007

FLZ034-160700-
DIXIE-
109 AM EST SUN DEC 16 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 200 AM EST

AT 106 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF CROSS CITY...MOVING EAST AT 25
TO 35 MPH.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:31 PM ESTSevere Thunderstorm WarningTAEEarly, Miller29 min
Dec 15, 7:58 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early32 min
Dec 15, 9:01 PM ESTSevere Thunderstorm WarningTAETurner, Worth29 min
Dec 15, 9:06 PM ESTTornado WarningTAETurner, Worth23 min
Dec 15, 11:57 PM ESTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more17 hr
Dec 16, 3:44 PM ESTFreeze WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more23 hr
Dec 16, 3:44 PM ESTFreeze WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more17 hr
Dec 15, 7:20 PM ESTSpecial Marine WarningTAE115 min
Dec 15, 9:05 PM ESTSpecial Marine WarningTAE115 min
Dec 15, 9:56 PM ESTSpecial Marine WarningTAE2 hr
Dec 15, 9:58 PM ESTSevere Thunderstorm WarningTAEFranklin, Wakulla47 min
Dec 15, 10:26 PM ESTSpecial Marine WarningTAE64 min
Dec 15, 10:41 PM ESTCoastal Flood StatementTAEDixie, Taylor7 hr
Dec 15, 10:42 PM ESTFlash Flood WatchTAEDixie, Jefferson, Lafayette, Madison, Taylor7 hr
Dec 15, 10:44 PM ESTSpecial Marine WarningTAE2 hr
Dec 15, 11:09 PM ESTSevere Thunderstorm WarningTAETaylor51 min

Nearby

Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.